Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling exhausted and irritated. Should I go for testosterone level check up?

Answered by
Dr.
Dr. Stephen Christensen

General & Family Physician

Practicing since :1986

Answered : 212 Questions

default
Posted on Sat, 15 Dec 2012 in X-ray, Lab tests and Scans
Question: My son has been struggling with exhaustion. He has had general blood tests done. He is concerned he has testosterone level issues??? He says he read this can cause exhaustion and irritability. Where can I go to get a blood test to check this?
doctor
Answered by Dr. Stephen Christensen 4 hours later
Hello.
I'm sorry your son isn't feeling well. Many young men are concerned that their testosterone levels are too low, but this is rarely the cause of fatigue and irritability in the adolescent population. More common causes are depression, sleep deprivation, substance abuse, and anemia. Hypothyroidism is more common than you might think in this age group, too. (Anemia and hypothyroidism may have been ruled out with the tests that have already been done.)
Your blood test to check your son's testosterone level. If it is normal, this should put the "testosterone issue" to rest. (Some teenage males who are interested in "bulking up" use their fatigue and irritability as an excuse to use illicit anabolic steroids. If that describes your son's situation, be alert to this possibility.)
I hope that answers your question. I'll be available if you have additional concerns.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Sleep deprivation

doctor1 MD

Hi I am unfortunatly a meth user. I use 2 times a week generally. The last time I used I was having problems with frequent urination, like every 20 minutes. Those systems have stopped and now I have a fever of 101.8 and the chills. Also feel week due to lack of sleep. I have been eating the last 12 hours and drining plenty of water, but I also noticed when I was gonig to the bathroom last night I would also have stomach pains.

What is this a sign of??

doctor1 MD

i am having regular periods as i use krimson 34 recently i went on a holiday and took only 19 tablets instead of 21 to prepone my period i travelled by car and nevver had a problem untill recently. about 6 hr journey and little sleep. since then i am having giddiness, ringing in the years, feeling insecure , lazy . is vertin the right tablet ??? is this giddiness related to my period, or road journey ( Generally travell by road and am used to it very much) or due to lack of sleep ?? Please help.

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

So I went to the neurologist yesterday and he went by what all my test results back from when I first started having theses seizures in May. and the eeg and CT scans and everything things else. he said its stress related seizures. but he didn't...

doctor1 MD

Im experiencing a skipping of speech and thought process when i talk to clients. Its very fast but quite noticeable to me. I can only explain it as turning off and on light switch very fast or like skipping on a cd or a record.

doctor1 MD

i have bronchitist but on amoxicillion (spelling) since yesterday but today i have been getting light headed lately & haven't had that before, what would that mean? I also get a burning feeling in ym chest when i cough but i told my dr that also so he called me in some a medicine yesterday.. what would the light headed be from? coughing to much perhaps or lack of sleep from the past 2 nights?

doctor1 MD

My husbank has intractable, persistent hiccups. Thorazine, Reglan, etc. has not worked. He takes prilosec but that hasn't seemed to slow them down. He is sleep deprived and just fatigued all the time. He has had them in the past and they lasted several months. This bout is going on about 3 mons. now. He is 62 years old.